MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37612
Medical Device Problem Codes Failure to Deliver Energy (1211); Delayed Charge Time (2586); Battery Problem (2885); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Numbness (2415); Shaking/Tremors (2515); Insufficient Information (4580)
Date of Event 07/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that yesterday, the patient's therapy unexpectedly shut off.They felt numb on the side of their face and started shaking.They got the recharger and spent a lot of time charging because it was difficult to get connected to recharge.So they went to the hospital/emergency room (er) to get things checked out and due to increased tremor.The patient was hospitalized due to lack of charge.They were told that they did not think it was too low.However, it was also noted that the patient's battery ran out of charge.Once they discovered it was off, they turned it back on.The patient noticed sensation when it was off and back on.The sensation went away and this has happened to them in the past 3 times where they felt that sensation.They wanted to prevent therapy turning off in the future and provided product suggestion.The potential for therapy to turn off if the ins battery got too low was reviewed.The patient stated that they do not let the battery get low.They charge 3 times a week for an hour or more.They recently have not been checking because the equipment all needs to get plugged in and they have a lot of things to plug in.During the call, the patient used the recharger app and recharger and was successful to start charging.Their ins battery was 100% and they had an excellent connection.Patient compliance may have led or contributed to the issue as they do not check if the device needs to be charged and just does it every 2-3 days.In addition, they had seen a provider about a month before and were told that if any of the settings have been adjusted or increased, this may have caused the early depletion if not paying attention to when it actually needs to be charged.The device was now back in proper working order and the patient was going to manage and keep an eye on it.The issue was resolved.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50082450
Report Number3004209178-2026-12548
Device Sequence Number10753733
Product Code PJS
UDI-Device Identifier00763000519247
UDI-Public(01)00763000519247(17)231028
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Initial Report FDA Received Date07/30/2026
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age86 YR
Patient SexFemale